MAUDE Adverse Event Report: ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS

ASCENSIA DIABETES CARE US INC. CONTOUR; BLOOD GLUCOSE TEST STRIPS
Model Number 7097C
Medical Device Problem Code Missing Information (4053)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 06/02/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The patient/family was the initial reporter, so personal information was not entered.No information was captured as the customer's weight was not provided.Lot # and expiration date were not captured as they were missing from the label of the test strips.Device manufacture date could not be determined.
 
Event or Problem Description
The customer reported that the lot number and expiration date were missing from the label of two of their contour test strips vials.There was no allegation of an adverse event.The advocate was advised to return the device for evaluation.Replacement test strips were sent to the customer.
 
Additional Manufacturer Narrative
The customer returned two bottles of contour test strips with lot # 6aj3b03.The lot # was verified by the information provided at the bottom of the bottle of returned test strips.The lot # and expiration date were missing from the label of both returned bottles.It was found that the test strip lot # and expiration date had been removed using a solvent.The work orders that contain all plausible contour test strips with lot # 6aj3b03 are 6aj3b03a, 6aj3b03b, 6aj3b03c, and 6aj3b03d.The manufacturing records for all four lots showed no anomalies.The labeling records for all four lots did not show missing lot # or expiration date.The cause of the missing labeling information on the bottle of the contour test strips was due to the bottles being tampered with after they left the manufacturer's control.

Brand Name
CONTOUR
Common Device Name
BLOOD GLUCOSE TEST STRIPS
Manufacturer (Section D)
ASCENSIA DIABETES CARE US INC.
100 summit lake drive
valhalla, ny
MDR Report Key10219583
Report Number1810909-2020-00326
Device Sequence Number2552399
Product Code NBW
UDI-Device Identifier10301937097505
UDI-Public10301937097505
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K062058
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source consumer
Initial Reporter Occupation Other
Remedial Action Replace
Type of Report Initial,Followup
Report Date (Section B) 06/02/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model Number7097C
Device Catalogue Number7097C
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/28/2020
Initial Date Received by Manufacturer 06/02/2020
Supplement Date Received by Manufacturer09/28/2020
Initial Report FDA Received Date07/01/2020
Supplement Report FDA Received Date10/02/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Patient Age68 YR